About a month after having my infusion of the Reclast, I was sitting on my couch and all of a sudden I felt this tightness in my throat. Then my heart began to feel like an elephant had just sat on my chest and my heart began to race so fast that I felt like I was going to pass out. Then I got really nauseated to the point that I thought I was going to throw up. I raced to the bathroom as fast as I could go. By the time I got there, I felt like I was going to have to go from the other end. I didn't know what end to put on the stool. I finally grabbed an ice cream bucket and held my head over that and hoped for the best. This whole scenario lasted for about 20 minutes. My husband wanted me to go to the hospital but I couldn't get off the stool. Everything was pouring out of me from both ends. There was no way I could go.
My husband made me schedule an appointment with my physician to find out what that episode was. I explained it to him just as I did to you all and he said, "It sounds like you had an atrial fibrillation attack." He ordered a 24 hour halter monitor and from that study it did prove out that this is what had occurred. He also scolded me for not calling an ambulance. He told me that if it ever occurred again that I should call an ambulance.
Well, as my luck would go, I was home alone the next day and I had another episode. I didn't know what to do, so I went next door to my neighbor's house as she is a registered nurse. She took one look at me and she dialed 911. The rescue squad came and they examined me and it wasn't long and they had me loaded up in the ambulance. They tried to get a line in me to give me meds, but they were unsuccessful. They ended up giving me a shot just to get my blood pressure in line. By the time I got to the hospital, I was in full atrial fib. They worked on me for awhile until they got me straightened out. I was put in the ICU overnight for observation. It was a scary episode.
The sad part of all of this is that I discovered that I never should have been given this drug in the first place. I had a gastroplasty and roux-en-y surgery and according to the FDA's guidelines, it states that people that have had previous gastrointestinal resectioning surgery should not have this surgery. I, being the obedient patient, did not question my physician and just went and had the infusion. Never again! I showed him the article and he said that he had never read it. But this did nothing for me. My physician did not inform me of any of the side effects that were on the package insert except for the ones that I stated as above.
Q: Osteonecrosis of the jaw (ONJ) is also listed as a side effect of all bisphosphonates (Actonel®, Boniva®, Reclast®, Fosamax®, Didronel®, Aredia®, Zometa® and Aclasta®) along with femur fractures; did you sustain any injury to your jaw bone and mouth or femur (thigh bone) fractures from this treatment?
A: In June of 2011, I had a tooth that became infected and needed to be pulled. I went to my local dentist and asked if I could have it treated, given that I had been infused with Reclast. He informed me that "it would be no problem" given that it had been over a year since my infusion. He also pulled another tooth that was looking bad as well.